For varieties, congruence modularity is equivalent to the tolerance intersection property, TIP in short. Based on TIP, it was proved in [5] that for an arbitrary lattice identity implying modularity (or at least congruence modularity) there exists a Mal'tsev condition such that the identity holds in congruence lattices of algebras of a variety if and only if the variety satisfies the corresponding Mal'tsev condition. However, the Mal'tsev condition constructed in [5] is not the simplest known one in general. Now we improve this result by constructing the best Mal'tsev condition and various related conditions. As an application, we give a particularly easy new proof of the result of Freese and Jonsson [11] stating that modular congruence varieties are Arguesian, and we strengthen this result by replacing "Arguesian" by "higher Arguesian" in the sense of Haiman [18]. We show that lattice terms for congruences of an arbitrary congruence modular variety can be computed in two steps: the first step mimics the use of congruence distributivity, while the second step corresponds to congruence permutability. Particular cases of this result were known; the present approach using TIP is even simpler than the proofs of the previous partial results.

Czedli, L., Horvath, E.K., & Lipparini, P. (2005). Optimal Mal'tsev conditions for congruence modular varieties. ALGEBRA UNIVERSALIS, 53(2005/03/02), 267-279 [10.1007/s00012-005-1893-5].

Optimal Mal'tsev conditions for congruence modular varieties

LIPPARINI, PAOLO
2005

Abstract

For varieties, congruence modularity is equivalent to the tolerance intersection property, TIP in short. Based on TIP, it was proved in [5] that for an arbitrary lattice identity implying modularity (or at least congruence modularity) there exists a Mal'tsev condition such that the identity holds in congruence lattices of algebras of a variety if and only if the variety satisfies the corresponding Mal'tsev condition. However, the Mal'tsev condition constructed in [5] is not the simplest known one in general. Now we improve this result by constructing the best Mal'tsev condition and various related conditions. As an application, we give a particularly easy new proof of the result of Freese and Jonsson [11] stating that modular congruence varieties are Arguesian, and we strengthen this result by replacing "Arguesian" by "higher Arguesian" in the sense of Haiman [18]. We show that lattice terms for congruences of an arbitrary congruence modular variety can be computed in two steps: the first step mimics the use of congruence distributivity, while the second step corresponds to congruence permutability. Particular cases of this result were known; the present approach using TIP is even simpler than the proofs of the previous partial results.
Pubblicato
Rilevanza internazionale
Articolo
Esperti anonimi
Settore MAT/02 - Algebra
English
Con Impact Factor ISI
congruence modularity; Mal'tsev condition; lattice identity; tolerance relation; tolerance intersection property
http://www.springerlink.com/content/wr375m1um771u431/fulltext.pdf
Czedli, L., Horvath, E.K., & Lipparini, P. (2005). Optimal Mal'tsev conditions for congruence modular varieties. ALGEBRA UNIVERSALIS, 53(2005/03/02), 267-279 [10.1007/s00012-005-1893-5].
Czedli, L; Horvath, E; Lipparini, P
Articolo su rivista
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/2108/29110
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 14
  • ???jsp.display-item.citation.isi??? 14
social impact